Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 53, NWS Cheyenne, WY

January 10, 2009

NWS Cheyenne, WY issued this high wind warning at Jan 10, 2009, 9:20 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2009, 9:20 AM MST (16:20 UTC)
Expired
Jan 10, 2009, 5:00 PM MST
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 101620
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
920 AM MST SAT JAN 10 2009

...HIGH WINDS HAVE RETURNED TO SOME PLACES IN SOUTHEAST WYOMING...

.A STRONG NORTHWEST WIND FLOW ALOFT MIXING DOWN TO THE SURFACE
WILL CAUSE SURFACE WINDS TO REACH HIGH WIND LEVELS IN THE NORMAL
WINDIEST PARTS OF SOUTHEAST WYOMING TODAY.

WYZ062-066-067-110000-
/O.NEW.KCYS.HW.W.0053.090110T1620Z-090111T0000Z/
NORTH CARBON-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY
920 AM MST SAT JAN 10 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE
TODAY. THE HIGHEST SUSTAINED WINDS AND GUSTS WILL BE NEAR ARLINGTON
ALONG INTERSTATE 80 NORTHWEST OF LARAMIE...AND ON I-25 BETWEEN
CHUGWATER AND WHEATLAND. 

TRAVELERS IN SOUTHEAST WYOMING...ESPECIALLY THOSE IN LIGHTWEIGHT
OR HIGH PROFILE VEHICLES...SHOULD USE EXTREME CAUTION TODAY OR EVEN
CONSIDER POSTPONING THEIR TRAVEL PLANS.


A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

JLH
1 follow-up statement
000 
WWUS75 KCYS 110001
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MST SAT JAN 10 2009

WYZ062-066-067-110115-
/O.EXP.KCYS.HW.W.0053.000000T0000Z-090111T0000Z/
NORTH CARBON-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY
501 PM MST SAT JAN 10 2009

...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ALLOWED THE HIGH WIND
WARNING TO EXPIRE.

WINDS HAVE DROPPED OFF LATE THIS AFTERNOON TO 20 TO 35 MPH WITH
SOME GUSTS TO 50 MPH. THEREFORE...THE HIGH WIND WARNING HAS BEEN
ALLOWED TO EXPIRE.

$$

JR

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 10, 3:23 AM MST, 5 hours 57 minutes earlier.

Area forecast discussion, Jan 10, 3:23 AM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
323 AM MST SAT JAN 10 2009

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE CWA DURING THIS PART OF
THE FORECAST AND STRENGTHENS SUNDAY AFTERNOON AND SUNDAY NIGHT. THE
UPPER LEVEL RIDGE BUILDS OFF THE WEST COAST DURING THAT TIME AND A
SHORTWAVE TROUGH MOVES ACROSS THE NORTHERN PLAINS.  THE PATTERN WILL
BE FAVORABLE FOR MORE STRONG WINDS...ESPECIALLY IN THE WYOMING PART
OF THE CWA TODAY THROUGH SUNDAY NIGHT.  THE LOW LEVEL HEIGHT
DIFFERENCES BETWEEN KCAG AND KCPR WILL SUPPORT THE STRONG WINDS
DURING THAT TIME...WITH THE LARGEST VALUES LATE TONIGHT THROUGH
SUNDAY NIGHT.  THE WINDS ALOFT INCREASE SUNDAY AND SUNDAY NIGHT AS
THE 300 MB JET MOVES OVER THE AREA AND 700 MB WINDS INCREASE TO
AROUND 50 KNOTS PER THE NAM AND GFS.  ALREADY EARLY THIS MORNING THE
WINDS ON THE LOWEST GATE OF THE MEDICINE BOW PROFILER HAVE INCREASED
TO 40 KNOTS AND KARL HAS RESPONDED WITH WIND GUSTS OVER 50 MPH.
WILL HOLD OFF ON THE ISSUANCE OF ANY WIND HIGHLIGHTS AT THIS
TIME...ALTHOUGH IT WILL BE QUITE WINDY.  THE MOST LIKELY TIME FOR
WINDS REACHING HIGH WIND CRITERIA OVER A MORE WIDESPREAD AREA WILL
LIKELY BE SUNDAY NIGHT AND AS EARLY AS DURING THE DAY SUNDAY OVER
AND NEAR THE MOUNTAINS.  CLOUDS WILL ALSO INCREASE OVER THE CWA
TODAY AND PERSIST THROUGH 12Z MONDAY IN THE MOIST NORTHWEST FLOW
ALOFT.  MOST OF THE MOISTURE WILL BE ABOVE 700 MB...BUT SHOULD BE
ENOUGH FOR OROGRAPHIC SNOW OVER THE HIGHER ELEVATIONS OF THE SNOWY
RANGE THIS AFTERNOON THROUGH SUNDAY NIGHT.  COMPARING FORECAST RAOBS
FROM THE CWA...THE NAM IS MORE MOIST THAN THE OTHER MODELS AND THE
GFS IS THE DRIEST AND THE SREF BEING A COMPROMISE.  THE SHORTWAVE
TROUGH MENTIONED EARLIER WILL BRING A SURFACE LOW INTO THE NORTHERN
PLAINS SUNDAY NIGHT...WITH THE ASSOCIATED COLD FRONT PERHPAS MOVING
INTO THE NORTHEAST PART OF THE CWA.  ALL MODELS DEVELOP LIGHT QPF
OVER MUCH OF THE CWA SUNDAY NIGHT WITH THE ADDED SURFACE FORCING AND
JET DYNAMICS.

.LONG TERM...MONDAY THROUGH FRIDAY
NW FLOW WILL CONTINUE ALOFT THROUGH THE EXTENDED PERIOD BETWEEN A
HIGH AMPLITUDE UPPER RIDGE OFF THE WEST COAST AND A DEEP UPPER
TROUGH OVER THE EASTERN HALF OF THE U.S.  A DISTURBANCE WILL MOVE
RAPIDLY ACROSS THE CWA DURING THE DAY MONDAY...WHICH WILL RESULT IN
A CHANCE OF SNOW OVER THE NORTHERN ZONES.  A COLD FRONT WILL ALSO
MOVE ACROSS THE AREA DURING THE DAY.  DRY CONDITIONS WILL OCCUR
TUESDAY AS A SURFACE LEE TROUGH SETS UP.  A SLIGHT CHANCE OF SNOW
CAN BE EXPECTED ONCE AGAIN TUES NIGHT AND WED MORNING ACROSS THE
NORTHERN ZONES ONCE AGAIN...AS A WEAK DISTURBANCE MOVES ACROSS THIS
AREA.  DRY CONDITIONS WILL PREVAIL FOR THE REST OF THE EXTENDED
PERIOD.  THE UPPER RIDGE WILL BEGIN TO MOVE INLAND ALONG THE WEST
COAST ON THURS AND FRIDAY.  HIGH TEMPERATURES WILL BE AROUND NORMAL
ON MON...AROUND 5 DEGREES ABOVE NORMAL FOR TUES THROUGH THUR...AND 7
TO 10 DEGREES ABOVE NORMAL ON FRI.

&&

.AVIATION...WINDS AND ASSOCIATED TURBULENCE WILL BE THE MAIN WEATHER
FACTOR THROUGH SUNDAY NIGHT OVER THE CWA.  WIND GUSTS OVER AND NEAR
THE SNOWY AND LARAMIE RANGES WILL BE AS HIGH AS 45 KNOTS TODAY AND
TONIGHT.  EVEN STRONGER WINDS CAN BE EXPECTED FOR SUNDAY AND SUNDAY
NIGHT OVER THAT AREA.  MID LEVEL CLOUDS WILL SPREAD OVER THE CWA
THIS AFTERNOON AND THEN PERSIST THROUGH SUNDAY NIGHT.  CONDITIONS
WILL LIKELY REMAIN VFR...BUT LOCAL MVFR CEILINGS AND VISIBILITIES IN
SNOW ARE POSSIBLE OVER THE CWA SUNDAY NIGHT.  THE HIGHER ELEVATIONS
OF THE SNOWY RANGE WILL ALSO BE OBSCURED STARTING THIS AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, Jan 10, 5:10 AM MST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
510 AM MST SAT JAN 10 2009

NEZ001>003-019>021-054-055-WYZ059>070-111215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
510 AM MST SAT JAN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WINDY CONDITIONS WILL OCCUR IN THE MOUNTAINS TODAY. WEST TO
SOUTHWEST WINDS WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS UP TO
55 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jan 10, 5:13 AM MST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 AM MST SAT JAN 10 2009

WYZ062-063-101900-
NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL
513 AM MST SAT JAN 10 2009

...WINDS REMAIN STRONG IN THE ARLINGTON AREA...

AT 5 AM...WEST WINDS WERE SUSTAINED AT AROUND 40 MPH IN THE
ARLINGTON AREA, WITH GUSTS BETWEEN 50 AND 55 MPH. THE STRONG
WINDS WILL CONTINUE IN THE ARLINGTON AND MEDICINE BOW AREAS
TODAY. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITIES.

THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR THOSE WITH
LIGHTWEIGHT OR HIGH PROFILE VEHICLES TODAY IN THE ARLINGTON
AND MEDICINE BOW AREAS. THAT INCLUDES INTERSTATE 80 BETWEEN
ARLINGTON AND WALCOTT JUNCTION.

WEILAND
Local storm report, Jan 10, 5:37 AM MST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 AM MST SAT JAN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
01/10/2009  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUST 45 TO 50 MPH

&&
Local storm report, Jan 10, 9:04 AM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
904 AM MST SAT JAN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
01/10/2009  M60 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            SUST 40 TO 45 MPH

0555 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
01/10/2009  M46 MPH          CARBON             WY   DEPT OF HIGHWAYS

            205 AM TO 555 AM VARIED 40 TO 49 MPH

&&

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.